MAUDE Adverse Event Report: IMPLANTECH ASSOCIATES, INC. GLUTEAL IMPLANT, ROUND, TEXTURED, SDM

IMPLANTECH ASSOCIATES, INC. GLUTEAL IMPLANT, ROUND, TEXTURED, SDM
Model Number N/A
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Method: the actual device was returned and gross visual examination and examination under magnification was performed.A review of manufacturing records and quality control records was also performed.Results: code for "none" selected as no more appropriate code was located.A tear in the circumference of the device was observed.Conclusion: breakage or damage to medical devices on implantation is a known risk of the procedure.Product labeling warns that a prosthesis that appears damaged should not be implanted.
 
Event or Problem Description
Complainant reported that they received a gluteal implant that contained bubbles.They proceeded to insert the implant into a keller funnel, and it ripped.The problem occurred before there was any patient contact, and they had a backup available so there was no impact to the patient.

Brand Name
GLUTEAL IMPLANT, ROUND, TEXTURED, SDM
Common Device Name
GLUTEAL IMPLANT
Manufacturer (Section D)
IMPLANTECH ASSOCIATES, INC.
6025 nicolle street, suite b
ventura CA 93003
MDR Report Key7219175
Report Number2028924-2018-00001
Device Sequence Number18871530
Product Code MIB
UDI-Device IdentifierM724CCB6T841
UDI-PublicM724CCB6T841
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K982688
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/06/2022
Device Model NumberN/A
Device Catalogue NumberCCB6-T-84
Device Lot Number873720
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2018
Initial Report FDA Received Date01/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1